Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pale stools after taking Ramipril. Serious side effect?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi, I started Ramipril ten days ago and my stool is becoming very pale as is my urine. I am worried I may be getting a serious side effect!
Posted Mon, 1 Oct 2012 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 1 hour later

Thanks for posting your query.

Do you have yellow discoloration of sclera/ itching in body/ loss of appetite/ weakness and fatigue/ fever?

Ramipril is wonderful drug with minimal side effects. Ramipril is associated with pale colored urine and stool.

Side effects of ramipril includes low blood sugar (in patients taking medication for diabetes), causing sweating or shakiness, dry cough, dizziness and lightheadedness due to low blood pressure, tiredness and fatigue, especially in the early stages, mouth dryness in the early stages, nausea, vomiting, diarrhea (persistent in rare cases), fainting, change in amount of urine, signs of infection (e.g., fever, chills, persistent sore throat), yellowing of eyes or skin, dark urine, stomach or abdominal pain, neutropenia (low white blood cells), impotence (erectile dysfunction).

You should consult with physician and gastro-physician and should go for following investigations: complete blood count, Liver function test, urine analysis for bile pigments and bile salts, ultrasound imaging.

Yellow color may be due to jaundice or due tometabolites of ramipril.

This can be differentiated by above prescribed blood investigations.

If jaundice is absent then you can continue the same medication without any harmful effects.

Put your views if any.

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor